Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Can Boost Plus diet supplement to increase weight cause nose bleeding ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
never needed to go to clinics except for checkups, shots and dentist for cleaning.
Posted Wed, 25 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Rakhi Tayal 12 minutes later

Thanks for contacting us.

It is nice to know that you never had to go to any clinics.

You have not disclosed anything about the problem you are facing now. Please write your problem in detail along with the available investigation reports and I will be available to assist you further.

Anticipating your response.

Above answer was peer-reviewed by
Follow-up: Can Boost Plus diet supplement to increase weight cause nose bleeding ? 3 hours later
Oh I sent my question too...I don't know know what happened to it. any way here is my issue: I am underweight, so I decided to use nutrition supplements to help me put some pounds on and started using a supplement called "Boost Plus" two days ago and my nose has been bleeding since then, I even woke up last night bleeding . I was wondering if the supplement am has anything to do with this? If so any recommendation?

Thank you
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for writing to us.
The intake of protein powder is usually associated with weight gain, acid reflux and heart burns, kidney problems, osteoporosis, diarrhea and appetite loss. It may cause heart burns, chest tightness, bloating and in some individuals may mimic a heart attack as well.
These protein powders are not likely to cause nose bleeds unless you are allergic to any of its components. To find out the causative association of protein powder with nose bleeding, stop taking the powder and see if the bleeding episodes decrease in number.
Meanwhile I would strongly recommend you to consult your ENT surgeon to rule out other causes of nose bleeds like dry nose, fragile mucosa, hypertension, nasal allergy, sinusitis, bleeding disorders, etc.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor